MAUDE Adverse Event Report: PARAGON 28, INC. PHANTOM INTRAMEDULLARY NAIL SYSTEM; ORTHOPEDIC NAIL

PARAGON 28, INC. PHANTOM INTRAMEDULLARY NAIL SYSTEM; ORTHOPEDIC NAIL
Model Number P30-R1-5544
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The implantation date was not provided by the initial reporter.The implant was removed on (b)(6) 2020 and was received by paragon 28 on 09/21/2020.The device history record was reviewed and met all material specifications with no deviations identified.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that nine months after implantation, a phantom 4-hole intramedullary nail broke at the distal cuneiform hole.The patient had reported pain at the area of fusion and the surgeon confirmed a nonunion at the first tarsometatarsal joint.It was reported that patient was complaint to post operative instructions provided by the surgeon.A revision surgery was completed on (b)(6) 2020 to remove the broken hardware.

Brand Name
PHANTOM INTRAMEDULLARY NAIL SYSTEM
Common Device Name
ORTHOPEDIC NAIL
Manufacturer (Section D)
PARAGON 28, INC.
14445 grasslands dr.
englewood CO 80112
MDR Report Key10584760
Report Number3008650117-2020-00070
Device Sequence Number16849553
Product Code HWC
UDI-Device Identifier00889795039101
UDI-Public(01)00889795039101(10)PA656444
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K170693
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberP30-R1-5544
Device Catalogue NumberP30-R1-5544
Device Lot NumberPA6564/44
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2020
Initial Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
P30-P1-3516 3.5 X 16MM LAPIDUS THREADED PEG; P30-P1-3524 3.5 X 24MM LAPIDUS THREADED PEG; P30-P1-3524 3.5 X 24MM LAPIDUS THREADED PEG; P30-S1-3518 3.5 X 18MM LAPIDUS THREADED PEG
Outcome Attributed to Adverse Event Required Intervention;